Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 27, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 9, 2019, 7:37 PM CDT for Hays County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2019, 7:37 PM CDT (00:37 UTC)
- Expired
- Jun 9, 2019, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 29 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.6 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -372 J/kg
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -3.9
The text
As transmitted.
249
WGUS54 KEWX 100037
FFWEWX
TXC209-100330-
/O.NEW.KEWX.FF.W.0027.190610T0037Z-190610T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
737 PM CDT Sun Jun 9 2019
The National Weather Service in Austin San Antonio has issued a
* Flash Flood Warning for...
Hays County in south central Texas...
* Until 1030 PM CDT.
* At 735 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Currently the heaviest rainfall is across the
northwestern portion of the county, but will spread across the
remainder of the area. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
San Marcos, Kyle, Buda, Dripping Springs, Wimberley, Woodcreek,
Uhland, Niederwald, Bear Creek, Henly, Driftwood, Mountain City,
Hays, Mount Gainor, Hays City and San Marcos Regional Airport.
Additional rainfall amounts of up to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3002 9771 2992 9783 2988 9790 2986 9790
2986 9788 2976 9800 2985 9803 3005 9829
3034 9816
$$
MSLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 6:23 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 9, 6:23 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 623 PM CDT Sun Jun 9 2019 .AVIATION.../00Z TAFS/ Main concern this forecast period will be the convection during the first 6 hours. Cluster of strong to severe storms will likely impact the KAUS terminal right near the start of the forecast period. Additional strong to severe storms will likely develop during the next few hours then move across the area through 05Z-06Z. Hail greater than one inch and winds greater than 50 knots will be possible with the strongest storms. This convection is developing ahead of a cold front that will usher in northerly winds and the potential for convection through Monday. Expecting MVFR cigs to develop once convection begins and will prevail until late Monday afternoon. Northerly winds will be near 10 knots with gust to around 20 knots overnight. After 15Z-16Z Monday expecting northerly winds 10 to 20 knots with occasional gusts to 25 knots. && .PREV DISCUSSION... /ISSUED 505 PM CDT Sun Jun 9 2019/ UPDATE... All grids, text, and graphics are being updated for Severe Thunderstorm Watch #350, which expands the risk area to the entire coastal plains. While Convection Allowing Models (CAMs) are still problematic with specifics for the incoming convection, we now have growing confidence in a wind/hail event for much of the I-35 corridor including metro Austin and San Antonio. Now is the time to bring pets indoors and move vehicles, yard furniture, etc., in garages or to the safest possible area outside from wind/hail. Storms will move through the Austin metro area between 6 and 730 pm, and metro San Antonio between 8 and 10 pm. PREV DISCUSSION... /ISSUED 332 PM CDT Sun Jun 9 2019/ SHORT TERM (Tonight through Monday Night)... As a strong cold front approaches, a strong onshore surge of moisture is combining with increasing mid level moisture from a Pacific tropical plume spilling over the Mexican Plateau to minimize the daytime mixing trends with respect to surface dewpoints. Dewpoints continued to rise at KDRT and KGYB leading to the need to expand the Heat Advisory for a few more counties. A few locations may hover near the advisory criteria past 01Z, but rather than complicate the afternoon forecast package further, we need to focus our attention on the very strong cold front that is already generating severe weather over North Central TX. Peak CAPE values in the near storm environment appear to be in the 4500-5000 J/kg range with some locally higher values possible just beyond the near storm environment. This will thus be the driving force of the storm activity, and the high temps reaching around 100 to 102 over the Hill Country should provide plenty of downdraft potential to result in severe storms with damaging wind potential foremost, and with also a potential for some isolated severe hail intense downpours capable of localized flooding. The assumption is that the initial outflows will prevent a slow moving mesoscale complex from dumping the type of rainfall noted by some of the higher deterministic outputs (locally 5 inches). Most of the CAMs models depict some isolated 3 inch pockets most likely to come in multiple rounds. Thus it was decided not to play up the flash flood potential for now. We may need to make a quick evening adjustment should the outflows cease and the leading edge move slow and methodically along the front and mid-level support. Once we are past midnight, the severe potential should diminish to a more isolated and brief threat while the locally heavy rain potential to near 3 inches should become the dominant threat. By around 6 am, most of the CAMs solutions shift the focus beyond our CWA borders with some scattered garden variety activity to continue into daytime Monday. Much cooler air will be a welcome break from todays excessive heat. An additional cooling effect should come from a weak shortwave in NW flow aloft that should keep PoPs at or above 30 percent for all areas. Scattered PoPs should continue into Monday night with a weak shortwave noted to be passing gradually through the area from 00Z to 12Z Tuesday. LONG TERM (Tuesday through Sunday)... Convection may remain scattered at the beginning of daytime Tuesday but could decrease later in the day. Models show a gradually decreasing chance through Wednesday, but NW flow patterns tend to produce poor results in model performance, especially when trying to pinpoint when chances are better in daytime or nighttime. By Thursday, the Midwest troughing pattern aloft weakens and decreases the NW flow pattern aloft over TX, thus lowering rain chances to below 10 percent. A low amplitude ridging pattern aloft over TX develops for the remainder of the 7-day forecast, but the pattern looks weakly stable, and capable of being compromised by mesoscale patterns. Will keep dry for now. The 2 days of welcome cooler weather begin to return to near normals by Wednesday with above normal temps expected to begin by Friday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 71 83 68 82 66 / 70 30 20 20 10 Austin Bergstrom Intl Airport 72 83 68 82 66 / 70 30 20 30 10 New Braunfels Muni Airport 72 83 67 82 66 / 70 30 20 30 20 Burnet Muni Airport 66 79 64 79 63 / 80 30 20 20 10 Del Rio Intl Airport 70 79 66 84 68 / 60 60 30 30 10 Georgetown Muni Airport 69 82 66 81 64 / 70 30 20 20 10 Hondo Muni Airport 73 85 68 84 68 / 70 40 30 30 10 San Marcos Muni Airport 71 84 67 82 66 / 60 30 20 30 20 La Grange - Fayette Regional 75 88 70 85 67 / 40 30 20 30 20 San Antonio Intl Airport 72 84 69 82 68 / 70 40 20 30 20 Stinson Muni Airport 74 84 69 83 68 / 70 40 20 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for Atascosa-Bastrop- Bexar-Caldwell-Comal-De Witt-Dimmit-Fayette-Frio-Gonzales-Guadalupe- Hays-Karnes-Kinney-Lavaca-Lee-Maverick-Medina-Travis-Uvalde-Val Verde-Wilson-Zavala. && Aviation...10 Short-Term/Long-Term...Zeitler Public Service/Data Collection...EWilliams
Hazardous weather outlook, Jun 9, 9:27 AM CDT, 10 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 927 AM CDT Sun Jun 9 2019 TXZ171>173-183>194-202>209-217>225-228-101430- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 927 AM CDT Sun Jun 9 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A Heat Advisory is in effect from Noon to 8 PM today for areas generally along and south of an Austin to San Antonio to Uvalde line. Hot and humid weather will lead to afternoon heat indices will peak in the 108 to 114 degree range. Hot and humid conditions are also in store for the remainder of south central Texas this afternoon. A strong cold front moves into the area late this afternoon and evening bringing scattered thunderstorms to the region. Some of these thunderstorms could be severe for areas along and north of a Carrizo Springs to La Grange line. Thunderstorm activity is expected to continue into early Monday morning. Damaging winds, large hail and locally heavy rainfall are possible, especially over the Hill Country. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 9, 6:45 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
645 PM CDT SUN JUN 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 4 NNE SERENADA 30.75N 97.67W
06/09/2019 E2.00 INCH WILLIAMSON TX PUBLIC
LARGE HAIL AND ALSO REPORTS OF LARGE TREE
LIMBS DOWN.
&&
EWLocal storm report, Jun 9, 6:46 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
646 PM CDT SUN JUN 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL LLANO 30.75N 98.68W
06/09/2019 E1.75 INCH LLANO TX PUBLIC
&&
EWLocal storm report, Jun 9, 7:09 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
709 PM CDT SUN JUN 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND GST 3 NE MANOR 30.38N 97.52W
06/09/2019 M50 MPH TRAVIS TX TRAINED SPOTTER
&&
EWLocal storm report, Jun 9, 7:14 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
714 PM CDT SUN JUN 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 2 S ELGIN 30.32N 97.38W
06/09/2019 E1.00 INCH BASTROP TX COCORAHS
&&
EWLocal storm report, Jun 9, 7:19 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
719 PM CDT SUN JUN 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST 1 E MANOR 30.35N 97.54W
06/09/2019 E81 MPH TRAVIS TX TRAINED SPOTTER
&&
EWLocal storm report, Jun 9, 7:23 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
723 PM CDT SUN JUN 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND GST MANSFIELD DAM 30.39N 97.91W
06/09/2019 M70 MPH TRAVIS TX TRAINED SPOTTER
&&
EWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:00 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 60 min |
| Jun 9, 7:00 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis, Williamson | 60 min |
| Jun 9, 7:20 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Jun 9, 7:35 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Hays, Kendall | 25 min |
| Jun 9, 7:46 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Bexar, Blanco, Caldwell, Comal, Fayette and 5 more | 44 min |
| Jun 9, 7:50 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Jun 9, 7:57 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Gillespie, Kendall, Kerr, Real | 63 min |
| Jun 9, 8:17 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Caldwell, Comal, Gonzales, Guadalupe, Wilson | 58 min |
| Jun 9, 8:28 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Comal, Fayette, Gonzales, Guadalupe and 1 more | 47 min |
| Jun 9, 8:35 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Edwards, Kendall, Kerr, Medina and 2 more | 55 min |
| Jun 9, 8:37 PM CDT | Flash Flood Warning | EWX | Caldwell | 3 hr |
| Jun 9, 8:44 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 61 min |
| Jun 9, 8:59 PM CDT | Special Weather Statement | EWX | Gillespie | 31 min |
| Jun 9, 9:03 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, DeWitt, Gonzales, Guadalupe, Lavaca | 57 min |
| Jun 9, 9:28 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Medina | 62 min |
| Jun 9, 9:32 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 58 min |
| Jun 9, 9:34 PM CDT | Special Weather Statement | EWX | Edwards, Kerr, Real | 56 min |
| Jun 9, 9:36 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 54 min |
| Jun 9, 9:37 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Jun 9, 10:02 PM CDT | Areal Flood Warning | EWX | Bexar | 118 min |
| Jun 9, 10:06 PM CDT | Special Weather Statement | EWX | Val Verde | 39 min |
| Jun 9, 10:07 PM CDT | Areal Flood Advisory | EWX | Medina | 113 min |
| Jun 9, 10:13 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Jun 9, 10:24 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 40 min |
| Jun 9, 10:26 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 26 min |
| Jun 9, 10:28 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 24 min |
| Jun 9, 10:37 PM CDT | Special Weather Statement | EWX | Real | 38 min |
| Jun 9, 10:39 PM CDT | Flash Flood Warning | EWX | Edwards | 2 hr |
| Jun 9, 10:42 PM CDT | Special Weather Statement | EWX | Val Verde | 48 min |
| Jun 9, 10:50 PM CDT | Special Weather Statement | EWX | Kerr | 40 min |
| Jun 9, 11:06 PM CDT | Special Weather Statement | EWX | Kinney | 54 min |
| Jun 9, 11:14 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 22 min |
| Jun 9, 11:24 PM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 2 hr |
| Jun 9, 11:35 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 39 min |
| Jun 10, 12:31 AM CDT | Areal Flood Advisory | EWX | Maverick | 119 min |
| Jun 10, 1:35 AM CDT | Areal Flood Advisory | EWX | Edwards, Real | 115 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.